MAUDE Adverse Event Report: OSCOR INC OCCLUTECH STEERABLE GUIDING SHEATH; INTRODUCER, CATHETER

OSCOR INC OCCLUTECH STEERABLE GUIDING SHEATH; INTRODUCER, CATHETER
Model Number 51GS012
Medical Device Problem Codes Loss of or Failure to Bond (1068); Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Our investigation is still in progress, follow up report will be submitted if we find any further additional information.
 
Event or Problem Description
It was reported that during the closure of a postero-laterl mitral paravalvular leak procedure side port of the first steerable guiding sheath was broken.Physician continued the procedure reconnecting with his hands the side port to the sheath.Soon after that sheath tip was unable to deflect.Physician opened second steerable sheath but after some minutes inside the patient sheath tip stop defecting.Pull wire of the both sheath was broken and standing out of the sheath tip.There was no specific technique was used for insertion.Procedure delayed for 40 min and there was blood loss reported at the side port detachment.However, there was no intervention required to control the blood loss.There was no patient side effects were reported.No additional information available.
 
Additional Manufacturer Narrative
The devices used in treatment.Two occlutech steerable guiding sheaths were returned from the customer without the dilators.There were no other accessories.Blood was found on and inside both sheaths.The pullwire of sheath #1 was protruding from the sheath shaft approximately 2.5cm from the distal tip.The pullwire of sheath #2 was protruding from the sheath shaft approximately 2.8cm from the distal tip.The sideport tubing of sheath #2 was detached from the hub.Sheath 1: upon returned product evaluation, it was observed that the pull wire was exiting the sheath shaft at approximately at 2.4 cm from the sheath distal tip.The sheath distal tip was cut using a blade to further observe the weld and no anomalies were found.Sheath distal tip was round, even and circular.I.D of the sheath was measured to be 0.170" (specification - 0.170") and o.D of the sheath was measured to be 0.209" (specification +/- 0.005").An x-ray was further captured to observe the anchor ring and weld was found to be dislodged.Sheath hypotube assembly was normal.Valve was observed with helical cuts.Sheath 2: upon returned product evaluation, it was found that the pull wire was exiting the sheath shaft at approximately 2.8cm the sheath distal tip.The sheath distal tip was cut using a blade to further observe the weld and no anomalies were found.Sheath distal tip was round, even and circular.I.D of the sheath was measured to be 0.170" (specification - 0.170") and o.D of the sheath was measured to be 0.209" (specification 0.208" +/- 0.005").An x-ray was captured to observe the anchor ring.Sheath hypotube assembly was normal.Valve was observed with helical cuts.Side port slot was observed with adhesive on the circumference.Further investigation into the issue showed that all finished units are leak tested prior to packaging to assure that they side port is attached and does not leak.Probable root cause for this issue could have been due to manipulation around the side port.Design history records (dhr) were reviewed and no manufacturing defects were observed.The probable cause for issue could have been due to the user exerting excess force on the handle while deflecting the sheath that led to dislodge the anchor ring and further deflecting the sheath while the anchor ring was dislodged resulted in the pull wire snapping out from the weld and exiting from the sheath shaft.Per destino steerable guiding sheath in-process and final inspection: using 10x microscope, verify pull wire is aligned properly with the grooves of the mandrel.Using a 10x microscope, inspect side port tube assembly for excessive glue at both joints.A bead of glue around the perimeter of the side port tube to hub joint is acceptable.Smeared glue on side port assembly is not acceptable.Manual tug test - using a metric ruler at a distance of 5mm to 10mm, check the integrity the bond gluing with firmness gently pulling on both joints: sheath hub to side port tube and stopcock to side port tube leak test - perform leak test according to procedure 43-48-027x-e or 4d-51-011x-e based on available leak tester.The leak test is performed by manufacturing personnel and is observed by quality assurance personnel.For destino twist models (uni-directional), reject the unit as "open deflection" if the center line of the of the device deflection angle fails reach of 170° (nominal 180° - 10°) in one direction.For unidirectional models, verify the deflection knob is set to 0.Place the deflection section of the device on the applicable template as shown in figures below and verify the device can deflect to 170° (nominal 180° - 10°) on half the template.For destino twist models (uni-directional), reject the unit as "open deflection "if the center line of the device deflection angle fails reach of 170° (nominal 180° - 10°) in one direction.Per qa procedure destino pull wire assembly: test will be performed in the pull tester for the anchor ring.Confirm the pull tester anchor ring parameters are in: time 3.0 sec, pounds 15 and cycle 0/3 for destino bidirectional and for destino twist are in time 3.0 sec, pounds 8 and cycle 0/3.Place the subassembly of the anchor ring at the base of the pull tester; assure the ring is correctly inserted in the ring adapter of the fixture.Take one of the wires and place into the wire clamp and tighten the screw with a twisting motion, ensure that the wire is tight enough so that when operating, the wire will not release.Press start to activate the test fixture which will cycle three (3)times.Release the wire from the wire clamp and insert the 2nd wire only for destino bidirectional, repeating above step.If there's any detached, reject the part and contact your supervisor.Per ifu : avoid subjecting the device to unusual stresses.Handle the steerable sheath with care at all times.Do not use excessive force when inserting the steerable sheath into a vessel.Do not force the steerable sheath if significant resistance is encountered during insertion or passage.Caution: when in the deflected position, the steerable guiding sheath should not be rotated while encountering resistance since that could severely damage the vessel, heart chamber, or anatomy of the patient.No further follow-up is required.Based on the investigation, a capa is not required as findings did not identify a design, labeling or manufacturing non-conformity.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.

Brand Name
OCCLUTECH STEERABLE GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC
3816 desoto blvd
palm harbor FL 34683 1816
MDR Report Key10743571
Report Number1035166-2020-00062
Device Sequence Number3061104
Product Code DYB
UDI-Device Identifier00885672009403
UDI-Public00885672009403
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K120459
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2022
Device Model Number51GS012
Device Catalogue Number51GS012
Device Lot NumberC8-18484
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/13/2020
Initial Date Received by Manufacturer 10/02/2020
Supplement Date Received by Manufacturer03/10/2021
Initial Report FDA Received Date10/27/2020
Supplement Report FDA Received Date03/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1